Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 170, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2013, 12:58 PM CDT for Osage County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2013, 12:58 PM CDT (17:58 UTC)
- Expired
- Jun 15, 2013, 1:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:13 PM CDT | TSTM WND DMG | Webb City, OK | 4 TO 5 INCH TREE LIMBS DOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
888
WUUS54 KTSA 151758
SVRTSA
OKC113-151845-
/O.NEW.KTSA.SV.W.0170.130615T1758Z-130615T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CDT SAT JUN 15 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 145 PM CDT
* AT 1256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
BURBANK...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHIDLER...FORAKER AND GRAINOLA.
THIS STORM HAS HAD A HISTORY OF PRODUCING SEVERE WIND GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3701 9636 3699 9632 3660 9677 3667 9698
3669 9697 3669 9695 3675 9689 3675 9683
3677 9682 3679 9676 3694 9676 3701 9675
TIME...MOT...LOC 1758Z 203DEG 38KT 3673 9682
$$
LACY2 follow-up statements
737
WWUS54 KTSA 151821
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 PM CDT SAT JUN 15 2013
OKC113-151845-
/O.CON.KTSA.SV.W.0170.000000T0000Z-130615T1845Z/
OSAGE OK-
121 PM CDT SAT JUN 15 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
NORTHWESTERN OSAGE COUNTY...
AT 117 PM CDT...THE CENTER OF A LARGE POTENTIALLY SEVERE
THUNDERSTORM WAS LOCATED NEAR WEBB CITY...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
THIS STORM HAS HAD A HISTORY OF PRODUCING SEVERE WIND GUSTS. A 49
MPH GUST WAS REPORTED AT THE BURBANK MESONET AT 1 PM.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORAKER
AND GRAINOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3701 9636 3699 9632 3660 9677 3667 9698
3669 9697 3669 9695 3675 9689 3675 9683
3677 9682 3679 9676 3694 9676 3701 9675
TIME...MOT...LOC 1821Z 214DEG 30KT 3685 9671
$$
LACY391
WWUS54 KTSA 151835
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT SAT JUN 15 2013
OKC113-151845-
/O.EXP.KTSA.SV.W.0170.000000T0000Z-130615T1845Z/
OSAGE OK-
135 PM CDT SAT JUN 15 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSAGE COUNTY
EXPIRES AT 145 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3701 9636 3699 9632 3660 9677 3667 9698
3669 9697 3669 9695 3675 9689 3675 9683
3677 9682 3679 9676 3694 9676 3701 9675
TIME...MOT...LOC 1835Z 214DEG 30KT 3695 9663
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:12 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 15, 12:12 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1212 PM CDT SAT JUN 15 2013 .DISCUSSION... THE 18Z TAF DISCUSSION IS INCLUDED BELOW. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. THE MAIN AVIATION CONCERN WILL BE TSTORMS THRU THE AFTERNOON AND EARLY EVENING HOURS. COVERAGE IS THE BIG UNCERTAINTY...WITH NO FOCUSING BOUNDARIES AND A WEAK OR NO CAP IN PLACE...STORMS COULD POP UP ANYWHERE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. HAVE ELECTED TO GO WITH CONSERVATIVE VCTS MENTION...AND THEN RAMP IT UP IF A STORM LOOKS TO AFFECT A TERMINAL. STORMS SHOULD DIE OFF AFTER SUNSET FOR THE MOST PART. WILL MAINTAIN VFR CONDITIONS OUTSIDE OF STORMS. LACY && .PREV DISCUSSION... /ISSUED 1002 AM CDT SAT JUN 15 2013/ DISCUSSION... MID LEVEL RIDGE HAS SHIFTED EAST TODAY AND IS CENTERED OVER THE LOWER MISSISSIPPI VALLEY. A MID LEVEL TROUGH IS LOCATED OVER WESTERN OK/TX. THERE IS SOME DECENT SOUTHERLY FLOW FROM H85 TO H5 ON THE 12Z OUN SOUNDING...IN BETWEEN THE TWO FEATURES. A THETA-E AXIS EXTENDS FROM CENTRAL INTO NORTHEAST OK...WHERE SBCAPES ARE ON THE 2000-4000 J/KG RANGE. THE FLOW AND HIGH INSTABILITY WILL COMBINE FOR AT LEAST SOME SEVERE POTENTIAL...DAMAGING WINDS AND POSSIBLY SOME HAIL IN THE MORE SUSTAINED CELLS. ACTIVITY HAS ALREADY BEGUN TO DEVELOP OVER SOUTH CENTRAL OK DUE TO A WEAK CAP IN PLACE AND THIS ACTIVITY WILL GRADUALLY BECOME MORE NUMEROUS AS WE GO INTO THE AFTERNOON. LACY PREV DISCUSSION... /ISSUED 542 AM CDT SAT JUN 15 2013/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE PERIOD AT ALL AREA TAF SITES. HAVE GONE WITH A PROB30 FOR THUNDER THIS AFTERNOON INTO EARLY EVENING AT ALL TAF SITES EXCEPT KFSM WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP AS A MID-LEVEL TROF APPROACHES AREA. PREV DISCUSSION... /ISSUED 341 AM CDT SAT JUN 15 2013/ DISCUSSION... ELONGATED UPPER TROUGH...CURRENTLY OVER WEST TEXAS EARLY THIS MORNING...WILL CONTINUE LIFTING NORTHEAST INTO THE AREA TODAY AS UPPER RIDGE SHIFTS EAST. SCATTERED SHOWERS/THUNDERSTORMS...COMBINED WITH INCREASING CLOUD COVER WILL LIKELY KEEP HIGH TEMPERATURES CLOSER TO NORMAL AND SEVERAL DEGREES COOLER THAN YESTERDAY. ALTHOUGH THUNDERSTORM COVERAGE IS NOT EXPECTED TO BE WIDESPREAD... COULD SEE A FEW STRONG STORMS AS MID LEVEL LAPSE RATES CONTINUE TO STEEPEN AHEAD OF UPPER TROUGH WITH DEEP MOISTURE ALREADY IN PLACE. SCATTERED SHOWERS/THUNDERSTORMS WILL LINGER THROUGH THE WEEKEND WITH THUNDERSTORM CHANCES INCREASING LATE SUNDAY NIGHT INTO MONDAY AS WEAK FRONTAL BOUNDARY PUSHES INTO THE AREA. ANOTHER UPPER DISTURBANCE FORECAST TO MOVE ACROSS AROUND THE WEDNESDAY TIME FRAME AS WEST TO NORTHWEST FLOW ALOFT CONTINUES. UPPER RIDGE WILL BUILD BACK INTO SOUTHERN PLAINS BY LATE WEEK WITH HIGH TEMPERATURES IN THE LOWER TO MID 90S RETURNING ACROSS EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 90 71 87 / 20 30 60 60 FSM 72 91 72 88 / 20 30 30 60 MLC 72 90 72 88 / 20 30 30 60 BVO 71 90 70 86 / 20 30 70 50 FYV 67 87 67 84 / 20 30 50 60 BYV 69 88 68 85 / 20 30 50 60 MKO 72 88 72 87 / 20 30 50 60 MIO 70 89 68 83 / 20 30 70 50 F10 73 89 73 87 / 20 30 60 60 HHW 72 90 72 90 / 20 30 30 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...30
Hazardous weather outlook, Jun 15, 12:54 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT SAT JUN 15 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1254 PM CDT SAT JUN 15 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA OF GREATEST RISK...NORTHWEST OF INTERSTATE 44.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHWEST OF INTERSTATE 44.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE ONGOING EARLY THIS
AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING THROUGH
THE REGION. ADDITIONAL DEVELOPMENT WILL BE LIKELY THROUGH THE
AFTERNOON AND INTO THE EVENING DUE TO THE VERY UNSTABLE ATMOSPHERE
AND THE CONTINUED INFLUENCE OF THE DISTURBANCE. DAMAGING WIND
GUSTS WILL BE THE PRIMARY SEVERE THREAT WITH STORMS...ALTHOUGH
THERE IS SOME THREAT OF LARGE HAIL AS WELL. HEAVY RAIN AND
POTENTIAL FLASH FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY WHEN
TRAINING OF THUNDERSTORMS OVER THE SAME AREAS OCCURS. THESE
THUNDERSTORMS WILL SHIFT TO THE EAST AND SOUTHEAST WITH TIME...AS
THE UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA.
ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS TOWARD SUNRISE SUNDAY MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY WITH
THE UPPER LEVEL DISTURBANCE STILL IN THE VICINITY. LATE SUNDAY
NIGHT AND INTO MONDAY MORNING...A THUNDERSTORM COMPLEX IS EXPECTED
TO DEVELOP IN KANSAS AND MOVE SOUTHEASTWARD INTO EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...BUT HEAVY RAIN AND LOCALIZED FLOODING WILL LIKELY
OCCUR.
MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY
AS THE EARLY WEEK FRONTAL BOUNDARY MOVES BACK TO THE NORTH ACROSS
THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jun 15, 11:42 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1142 AM CDT SAT JUN 15 2013
OKZ073-151715-
PITTSBURG OK-
1142 AM CDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PITTSBURG
AT 1142 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
ASHLAND...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ASHLAND...HAYWOOD AND ARPELAR.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS 40 TO 45 MPH AND
SOME SMALL HAIL.
LAT...LON 3486 9609 3498 9609 3498 9590 3468 9593
3468 9609 3468 9610 3486 9610
TIME...MOT...LOC 1642Z 177DEG 27KT 3466 9606
LACYSpecial weather statement, Jun 15, 12:37 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 PM CDT SAT JUN 15 2013
OKZ054-151800-
OSAGE OK-
1237 PM CDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 1238 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OSAGE
COUNTY...MOVING NORTHEAST AT 25 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3685 9621 3694 9640 3701 9636 3701 9609
3700 9609
TIME...MOT...LOC 1738Z 209DEG 22KT 3697 9625
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:42 AM CDT | Special Weather Statement | TSA | Pittsburg | 33 min |
| Jun 15, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 59 min |
| Jun 15, 12:31 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 4 hr |
| Jun 15, 1:04 PM CDT | Special Weather Statement | TSA | Pawnee | 26 min |
| Jun 15, 1:44 PM CDT | Special Weather Statement | TSA | Osage | 46 min |
| Jun 15, 2:19 PM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Jun 15, 2:40 PM CDT | Special Weather Statement | TSA | Nowata | 35 min |
| Jun 15, 2:46 PM CDT | Special Weather Statement | TSA | Ottawa | 29 min |
| Jun 15, 3:39 PM CDT | Special Weather Statement | TSA | Okmulgee | 51 min |
| Jun 15, 5:24 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Jun 15, 6:30 PM CDT | Special Weather Statement | TSA | Muskogee | 45 min |
| Jun 15, 6:42 PM CDT | Special Weather Statement | TSA | Cherokee, Delaware | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.